Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 57, NWS Albuquerque, NM

June 1, 20227 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jun 1, 2022, 12:41 PM MDT for 7 counties in New Mexico. It took effect at Jun 1, 2022, 8:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2022, 12:41 PM MDT (18:41 UTC)
In effect from
Jun 1, 2022, 8:00 PM MDT
Expired
Jun 2, 2022, 3:00 AM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Lincoln County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 54 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4625 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS75 KABQ 011841
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1241 PM MDT Wed Jun 1 2022

NMZ219-020500-
/O.UPG.KABQ.HW.A.0011.220602T0300Z-220602T1000Z/
/O.NEW.KABQ.WI.Y.0057.220602T0200Z-220602T0900Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
1241 PM MDT Wed Jun 1 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MDT 
THURSDAY...

* WHAT...East winds 25 to 40 mph with gusts up to 55 mph possible.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area. The strongest winds will occur below canyons on the east 
  side of the Albuquerque metro area.

* WHEN...From 8 PM this evening to 3 AM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Areas of blowing dust will reduce visibility and 
  deteriorate air quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ220-225-020500-
/O.NEW.KABQ.WI.Y.0057.220602T0200Z-220602T0900Z/
Lower Rio Grande Valley-Upper Tularosa Valley-
1241 PM MDT Wed Jun 1 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MDT 
THURSDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. 
  The strongest winds will occur below canyons.

* WHERE...Lower Rio Grande Valley and Upper Tularosa Valley.

* WHEN...From 8 PM this evening to 3 AM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Areas of blowing dust will reduce visibility and 
  deteriorate air quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
2 follow-up statements
673 
WWUS75 KABQ 020442
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1042 PM MDT Wed Jun 1 2022

NMZ219-220-225-020900-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-220602T0900Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Lower Rio Grande Valley-Upper Tularosa Valley-
1042 PM MDT Wed Jun 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY...

* WHAT...East winds 30 to 35 mph with gusts up to 50 mph expected. 
  The strongest winds will occur below canyons.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Lower Rio Grande Valley, and Upper Tularosa Valley.

* WHEN...Until 3 AM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Areas of blowing dust will reduce visibility and 
  deteriorate air quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
168 
WWUS75 KABQ 020836
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
236 AM MDT Thu Jun 2 2022

NMZ219-220-225-020945-
/O.EXP.KABQ.WI.Y.0057.000000T0000Z-220602T0900Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
Lower Rio Grande Valley-Upper Tularosa Valley-
236 AM MDT Thu Jun 2 2022

...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

Easterly winds will continue to decrease early this morning, 
therefore the Wind Advisory will be allowed to expire.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 1, 11:41 AM MDT, 1 hour earlier.

Area forecast discussion, Jun 1, 11:41 AM MDT, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1141 AM MDT Wed Jun 1 2022

.AVIATION...
18Z TAF CYCLE
MVFR low cigs currently across eastern NM will slowly erode thru 21Z
in most areas except near the TX/NM border. SHRA/TS will develop aft
21Z from near KSRR to KROW and KCVN then move east-northeast around
25 kt thru 03Z. This area will congeal into a larger area of light
rain and/or drizzle overnight for a few hours with widespread MVFR
cigs/vsbys over eastern NM. Lcl IFR is likely along the east slopes
of the central mt chain across southeast NM. East canyon winds will
also strengthen in the RGV aft 01Z with gusts of 35 to 45 kt around
KABQ. Canyon winds will slowly relax aft 10Z while low cigs remain in
place across eastern NM thru 18Z Thursday.

Guyer

&&

.PREV DISCUSSION...1047 AM MDT Wed Jun 1 2022...
.UPDATE...
Moisture in the wake of a strong backdoor front last night has
shifted west into the RGV this morning. Low cigs entrenched over
eastern NM will slowly erode thru the afternoon. Instability will
increase by late day with SHRA/TS erupting over the Caprock and
southeast NM thru the evening. A few of these storms may be severe
thru early this evening. An even stronger surge of moisture will
shift west across NM to the Cont Dvd for Thursday with greater
coverage of storms within central NM. This updates captures higher
PoPs along the central mt chain into eastern NM Thursday with more
cloud cover along and east of the central mt chain.

Guyer

&&

.PREV DISCUSSION...311 AM MDT Wed Jun 1 2022...
.SYNOPSIS...
East canyon winds are impacting the Rio Grande Valley this morning,
but the potential for stronger east canyon winds will return this
evening as a stronger cold front pushes through the area. Gusts
between 45 and 60 mph will be possible for the Albuquerque Metro
tonight. Meanwhile, thunderstorm chances are returning across the
area. A few storms are possible today across eastern New Mexico, then
additional storms are likely across central and eastern New Mexico
Thursday and Friday. Wetting storms with the chance for severe
weather will be possible near and east of the Central Mountain Chain,
but further west, storms will be drier with gusty winds. Dry and
breezy weather will return for the weekend.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH THURSDAY)...
The backdoor cold front, aided by convection in Texas, is gaining
strength and accelerating west. The front is already through Taos
and Santa Fe, and will be through Albuquerque by the time this
discussion is posted. But the increased low level moisture will
probably still get mixed out in the Rio Grande Valley during the
afternoon. It's a tricky forecast today with a lot of stable air
behind the front in the east. It looks like the main thunderstorm
threat will be in our far southeast zones this afternoon, where
there is a marginal risk for severe thunderstorms, thanks to 2400
J/Kg of Cape and 40 to 50kt of Bulk Shear. Storms should form along
the central mountain peaks and their east slopes as well. Otherwise
the east will be over a dome of low clouds with just light to very
light showers with little accumulation. Thunderstorms will linger
through the evening, with Low clouds, light rain and drizzle, or
very light showers will follow for most of the night and Thursday
morning in the east. The high wind watch will be left as is, as
confidence in high wind thresholds is low. Thunderstorms in the east
mountains late today could push an outflow boundary through
Albuquerque, bringing higher pressure to the city and we lose the
strong pressure gradient needed for high winds. Of course, the
outflow boundary could be intense, but the duration of these is
usually only an hour, maybe two at most. The west will be dry and
warm today and mild tonight. Thursday will destabilize by afternoon
with a good round of showers and thunderstorms for central and
eastern areas. Storms west of the central mountains could be a mix
of wet and dry with the threat of lightning with little or no rain.

The east will be much cooler and below normal today, while western
areas remain warm. Thursday will remain cool in the east and warm in
the west, with most areas warming up from Friday through the
weekend.

LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...
If storms are ongoing Thursday evening, they will continue to shift
eastward, though should generally weaken with time as they approach
the TX border as they encounter more stable air. That said, they may
redevelop near or just east of the border late Thursday night as a
modest LLJ returns.

A weak/flat ridge will remain over NM on Friday, with low level
moisture in place across much of central and eastern NM in the
morning hours. Daytime mixing should scour our much of the moisture
across central NM, but perhaps not before some mainly dry, showers
and/or thunderstorms develop within the Rio Grande Valley. Models are
suggesting the potential for strong outflow winds with these storms
with DCAPE values nearing 1500 J/kg. Should this occur, it will
inevitably kick up some dust given the current stretch of 62 days
without measurable rainfall. Meanwhile, across eastern NM, much more
moisture and instability should yield the potential for strong to
severe storms, with clusters of storms forming as they get closer to
the Texas border. Large hail and damaging winds will be the main
concerns with these storms. Of course, if any thunderstorms develop
over recent burn scars, there will be some concern for flash
flooding. Attm, it looks like the heaviest convection will be east of
the Sangre de Cristo Mountains, so concern is lessened somewhat.

Westerly flow aloft increases slightly on Saturday, and mixing will
usher any remaining moisture outta here. Thus, a return to breezy and
dry conditions. More of the same for Sunday and Monday, though a back
door front will flirt with the northeast corner of the state. It
looks like the front will finally push south and westward through the
plains early Tuesday, though the moisture may mix out during the day
just as fast as it arrived. It does look like a stronger frontal push
is possible Tuesday night. Stay tuned.

CHJ/34

&&

.FIRE WEATHER...
The threat of widespread critical fire weather conditions has
finally ended through Friday. A strong backdoor front has brought
copious amounts of low level moisture to eastern NM overnight and is
spilling into the Rio Grande Valley. Low clouds will shroud much of
the east through Thursday morning with only a little light rain or
drizzle. But the far southeast area of the East Central Plains could
see thunderstorms, which may turn strong to severe later this
afternoon and evening. And storms will develop over and east of the
central mountain chain late today. The low level moisture will get
pushed west Thursday and Friday, with areas east of the Continental
Divide through the Rio Grande Valley getting in on the showers and
thunderstorms, although the western edges of the storms could be
dry. The weekend will dry out and warm up again with elevation to
critical fire weather concerns Saturday through Tuesday, mainly
impacting the east.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 9 PM MDT this evening through late tonight for
the following zones... NMZ219.

&&

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.